MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number N/A
Medical Device Problem Codes Hole In Material (1293); Defective Device (2588)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been requested and not yet received.The event is currently under investigation.
 
Event or Problem Description
An advance 35 lp low profile balloon catheter was used for a superficial femoral artery (sfa) procedure.It was reported that the balloon would not stay inflated; once the balloon was removed, a pinhole leak was discovered.There was vessel calcification noted but no angulation.Patient outcome was not reported however, there was no medical/surgical intervention performed.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), quality control data, and visual inspection of the returned device was conducted during the investigation.One used advance 35lp low profile balloon catheter was returned for evaluation.The balloon was inflated and a pinhole was observed at the proximal bond.A document-based investigation was performed.Review of the device history record of the finished product shows three nonconforming events that may contribute to this failure mode.There were no other reported complaints for this lot number.All balloons are 100% inspected prior to release.It was stated that there was vessel calcification.Calcifications can have unexpected sharp protrusions which can damage the balloon and contribute to rupture and/or tear.Based upon the information provided and the characteristics displayed, it is possible that the patient 's anatomy is related to the device failure.However, a definitive root cause cannot be determined.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6760980
Report Number1820334-2017-02251
Device Sequence Number1947835
Product Code LIT
UDI-Device Identifier10827002355320
UDI-Public(01)10827002355320(17)200309(10)7738030
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K132020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTA5-35-135-5-20.0
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/27/2017
Supplement Date Received by Manufacturer10/27/2017
Initial Report FDA Received Date08/02/2017
Supplement Report FDA Received Date11/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1